Louisiana, 2015

Damaging Winds in Louisiana, June 9, 2015

June 9, 2015 · NWS SHV · 10 events in 7 counties and zones

A weak upper level disturbance provided the necessary lift for the development of strong to severe thunderstorms across the region on June 8th. Isolated thunderstorms developed during the morning but more substantial thunderstorms developed with daytime heating across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A weak upper level disturbance provided the necessary lift for the development of strong to severe thunderstorms across the region on June 8th. Isolated thunderstorms developed during the morning but more substantial thunderstorms developed with daytime heating across the region. The storms produced strong and damaging wind gusts along with some hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 4:36 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 9, 4:36 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 AM CDT TUE JUN 9 2015

.AVIATION...
A WEAK FRONTAL BOUNDARY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS WILL BE A FOCUS FOR WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS TODAY. ALREADY SEEING SOME OF THIS ACTIVITY ACROSS
SOUTHERN ARKANSAS ATTM. FOLLOWING THE HRRR OUTPUT...COULD SEE VCTS
ACROSS JUST ABOUT ALL TERMINAL SITES THROUGHOUT THE DAY WITH
ACTIVITY LIKELY DIMINISHING LATER THIS EVENING. HAVE TRIED TO
COVER THIS WITH VCTS MENTION AT MOST LOCATIONS WITH ANY TEMPO TSRA
EXCEPT AT THE ELD TERMINAL WHERE TSRA IS CLOSE THIS MORNING.

13

&&

.PREV DISCUSSION... /ISSUED 421 AM CDT TUE JUN 9 2015/

DISCUSSION...
A SHORTWAVE TROUGH WILL CONTINUE TO SLOWLY MOVE SSEWD ACROSS THE
SRN PLAINS TOWARDS THE GULF COAST TODAY. THIS TROUGH HAS PROVIDED
JUST ENOUGH VERTICAL ASCENT TO SUPPORT SCATTERED CONVECTION
THROUGH MUCH OF THIS EARLY MORNING ALONG A WEAK FRONT OVER SRN AR.
TSTMS HAVE SHOWN SIGNS OF DEVELOPING BACK TO THE WEST OVER THE
LAST COUPLE OF HRS. SEVERAL OF THE HIGHER RESOLUTION SHORT-TERM
MODELS INDICATE THE MOISTURE GRADIENT WILL TIGHTEN SOME TODAY
MAKING THE FRONT MORE DEFINED. THEREFORE...THE FRONT SHOULD
CONTINUE TO ACT AS A FOCUS FOR ISOLATED TO SCATTERED CONVECTION
ESPECIALLY DURING PEAK HEATING TODAY. SEVERE WEATHER THREAT SHOULD
BE LOW BUT CANNOT RULE OUT SOME GUSTY WINDS. CONVECTION SHOULD
GRADUALLY DIMINISH THROUGH THE EVENING HRS WITH THE LOSS OF
DIURNAL HEATING.

SEVERAL OF THE MODELS ARE RATHER AGGRESSIVE WITH CHANCES FOR
SCATTERED SHWRS/TSTMS THROUGH THURSDAY. REMNANTS OF THE FRONT
WILL BE JUST SOUTH OF THE AREA AND WHAT IS LEFT OF THE SHORTWAVE
TROUGH SHOULD BE JUST OFF THE SRN LA COAST. THIS SHOULD STILL
SUPPORT SLIGHT CHANCE TO CHANCE POPS ACROSS THE SE HALF OF THE
FORECAST AREA BUT SUBSIDENCE FROM UPPER RIDGING WILL LIKELY KEEP
MOST LOCATIONS DRY.

MORE SUBSTANTIAL RAIN CHANCES SHOULD RETURN BEGINNING ON FRIDAY
AND INTO THE WEEKEND. SOUTHERLY FLOW ALOFT RETURNS AS THE UPPER
RIDGE OVER W TX BREAKS DOWN AND AN UPPER TROUGH MOVES ACROSS THE
CNTRL PLAINS. AT THE SFC...SELY FLOW FROM THE GULF WILL INCREASE
AS A SFC TROUGH DEVELOPS OVER THE PLAINS AND A SFC HIGH BUILDS
OVER THE SE CONUS. A COLD FRONT SHOULD BE WELL NW OF US...BUT
SCATTERED CONVECTION WILL BE POSSIBLE AREAWIDE FOR MUCH OF THE
WEEKEND AND CONTINUING INTO THE BEGINNING OF NEXT WEEK. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  93  72  93  72 /  20  10  30  10
MLU  92  71  92  71 /  30  20  30  10
DEQ  93  69  93  70 /  10  10  10  10
TXK  93  71  93  72 /  20  10  10  10
ELD  91  71  92  71 /  30  10  20  10
TYR  94  72  92  72 /  20  10  10  10
GGG  94  71  92  72 /  20  10  20  10
LFK  92  73  91  72 /  30  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/13
Hazardous weather outlook, Jun 9, 5:00 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE JUN 9 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
600 AM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY MAINLY
SOUTH OF THE INTERSTATE 30 CORRIDOR. GUSTY WINDS WILL BE THE
PRIMARY THREAT. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EVERY DAY
THROUGH THURSDAY MAINLY SOUTHEAST OF A LINE FROM JACKSONVILLE
TEXAS TO PRESCOTT ARKANSAS. RAIN CHANCES WILL INCREASE AREAWIDE
FRIDAY...THROUGH NEXT WEEKEND AND INTO EARLY NEXT WEEK AS AN
UPPER TROUGH MOVES ACROSS THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

09

The radar

The Shreveport radar (KSHV), 19 km away, was scanning. The volume nearest the first event began at 12:51 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bossier

When
June 9, 6:50 AM CST
Where
Bossier County, 0.58 mi E of Fosters
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.520, -93.660

Trees were downed on the Fox Run Golf Course on the Barksdale Airforce Base.

Thunderstorm Wind, Lincoln

When
June 9, 6:20 PM CST
Where
Lincoln County, 2.23 mi NW of Vienna
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.600, -92.680

Trees were downed at Hwy. 146 and Holliman Road just west of Vienna, Louisiana.

Thunderstorm Wind, Bienville

When
June 9, 6:20 PM CST to 6:25 PM CST
Where
Bienville County, Arcadia
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.550, -92.920

Trees were downed on Cypress Street, Hazel Street and Hwy. 9 in Arcadia, Louisiana.

Thunderstorm Wind, Lincoln

When
June 9, 6:25 PM CST
Where
Lincoln County, 3.76 mi WNW of Vienna
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.600, -92.710

Trees were downed on Wafer Road west of Vienna, Louisiana.

Thunderstorm Wind, Ouachita

When
June 9, 6:50 PM CST
Where
Ouachita County, 1.81 mi SW of Fondale
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.330, -92.140

Trees were downed on Mock Road south southwest of Richwood, Louisiana.

Thunderstorm Wind, Bienville

When
June 9, 6:55 PM CST
Where
Bienville County, 2.23 mi SW of Fords
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.530, -93.010

Trees were downed near the intersection of Jones Road and Blue Ridge Road east southeast of Gibsland, Louisiana.

Thunderstorm Wind, Bienville

When
June 9, 7:00 PM CST
Where
Bienville County, Mt Lebanon
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.500, -93.050

Numerous trees were downed across the Mount Lebanon community.

Thunderstorm Wind, Webster

When
June 9, 7:10 PM CST
Where
Webster County, 2.23 mi SE of Heflin
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.430, -93.240

Trees were downed on Hwy. 792 at the Bienville and Webster Parish line.

Thunderstorm Wind, Jackson

When
June 9, 7:55 PM CST
Where
Jackson County, 1.5 mi SSE of Weston
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.230, -92.590

A few trees were downed at the intersection of Odenbaugh Road and Hwy. 810 east of Jonesboro, Louisiana.

Thunderstorm Wind, Winn

When
June 9, 8:10 PM CST
Where
Winn County, 2.23 mi NW of Dodson
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.100, -92.700

Trees were downed near the intersection of Hwy. 126 and Hwy. 1234 northwest of Dodson, Louisiana.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570448, 570460, 570467, 570464, 570469, 570471, 570472, 570473, 570474, 570475.